Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 20, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 29, 2004, 5:32 PM CST for Texas County, Missouri. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2004, 5:32 PM CST (23:32 UTC)
- Expired
- Mar 29, 2004, 6:30 PM CST
- In force
- 58 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Texas County, MO
The radar
The Springfield radar (KSGF), 122 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
938 WUUS53 KSGF 292332 SVRSGF MOC215-300030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 533 PM CST MON MAR 29 2004 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TEXAS COUNTY IN SOUTH CENTRAL MISSOURI. * UNTIL 630 PM CST. * AT 530 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES WEST OF HOUSTON...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR LICKING BY 555 PM CST. THE TOWNS OF HUGGINS...SUCCESS...HAZELTON AND PRESCOTT ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3760 9224 3706 9228 3707 9167 3762 9175 $$ JLT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:45 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Mar 29, 2:45 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CST MON MAR 29 2004 .DISCUSSION... THREE DISTINCT SHORTWAVES AND ASSOCIATED LINES OF CONVECTION WERE SWINGING AROUND THE BASE OF A DEEPENING UPPER TROUGH ACROSS THE CENTRAL U.S. THE FIRST BAND OF CONVECTION HAD EXITED SOUTH CENTRAL MISSOURI THIS AFTERNOON BUT ANOTHER MORE INTENSE LINE OF STORMS WAS PUSHING EAST ACROSS THE KANSAS BORDER. THE STORMS WERE FIRING IN RESPONSE TO STEEP LAPSE RATES AND MODERATE INSTABILITY INDUCED BY THE MID-UPPER LEVEL COLD POOL. A RELATIVELY LOW FREEZING LEVEL WAS AIDING HAIL DEVELOPMENT SEVERAL OF THE STORMS. THE UPPER TROUGH WILL CONTINUE TO DEEPEN AND EVENTUALLY CUTOFF OVER THE RESULTING IN BELOW NORMAL TEMPERATURES THE REMAINDER OF THE WEEK. SCATTERED SHOWERS WILL LIKELY DEVELOP AGAIN TUESDAY AFTERNOON AS ANOTHER SHORTWAVE SLIDES INTO THE AREA. LAPSE RATES WILL NOT BE AS STEEP AND EXPECT ANY THUNDER TO BE ISOLATED. LOW LEVEL COLD AIR ADVECTION WILL INCREASE TUESDAY WITH 850 MB TEMPERATURES DROPPING BELOW ZERO. EXPECT STRATUS TO BECOME WIDESPREAD DURING THE AFTERNOON WITH TEMPERATURES STRUGGLING TO REACH THE UPPER 40S TO LOWER 50S. THE UNSEASONABLY COLD AIRMASS WILL LINGER THROUGH THURSDAY AS A BLOCKING PATTERN SETS UP. HIGH TEMPERATURES WILL BE SOME 10 TO 15 DEGREES BELOW NORMAL. SOME CONCERN OF FREEZING TEMPERATURES TUESDAY NIGHT BUT STRATUS COULD BE AN INHIBITING FACTOR. WILL KEEP TEMPERATURES NEAR FREEZING BUT MAY NEED TO INCREASE THEM IN LATER FORECAST IF CLOUD COVERAGE BECOMES MORE DEFINITE. A WARMING TREND WILL RETURN LATE IN THE WEEK. && .AVIATION... ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT CAN BE EXPECTED THROUGH THE AFTERNOON. ALTHOUGH PREVAILING CONDITIONS WILL BE IFR...MVFR CEILINGS AND VISIBILITIES WILL LIKELY OCCUR IN THE SHOWERS. THE HEAVIER RAINFALL MAY LOWER VISIBILITIES INTO THE 3 TO 5 MILE RANGE. CEILINGS WILL MAINLY RANGE IN THE 4000 TO 6000 FOOT RANGE BUT LOWER TO NEAR 3000 FEET IN THE SHOWERS. THE COVERAGE OF SHOWERS WILL DECREASE LATER TONIGHT. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Mar 29, 3:34 PM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 334 PM CST MON MAR 29 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301200- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 334 PM CST MON MAR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH PEA TO PENNY SIZE HAIL...WIND GUSTS TO 60 MPH...AND CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON AND EVENING. DISCUSSION: INSTABILITY WILL INCREASE THIS AFTERNOON AS A COLD CORE UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE AREA. SCATTERED THUNDERSTORMS WILL INCREASE IN COVERAGE AS AFTERNOON TEMPERATURES CLIMB INTO THE UPPER 50S TO LOWER 60S. HAIL WILL BE THE PRIMARY SEVERE WEATHER HAZARD DUE TO A RELATIVELY LOW FREEZING LEVEL IN THE LOWER ATMOSPHERE. HOWEVER LOCALIZED DAMAGING WINDS WILL BE POSSIBLE AS A STRONG MID LEVEL JET STREAK PUSHES INTO THE REGION. THE COVERAGE OF STORMS WILL DECREASE LATER THIS EVENING WITH THE LOSS OF DAYTIME HEATING AND DECREASED INSTABILITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. TEMPERATURES MAY DROP BELOW FREEZING FOR A FEW HOURS EARLY WEDNESDAY MORNING. ALTHOUGH THE POTENTIAL FOR A HARD FREEZE REMAINS UNCERTAIN...THOSE WITH AGRICULTURAL INTERESTS SHOULD BE PREPARED TO TAKE THE NECESSARY STEPS TO PROTECT THE OUTDOOR VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER SOME STORMS MAY APPROACH SEVERE LIMITS WITH HAIL APPROACHING PENNY SIZE. PLEASE RELAY YOUR HAIL REPORTS TO THE NATIONAL WEATHER SERVICE SPRINGFIELD. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF FOSTER
In the hours before
Local storm report, Mar 29, 4:41 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
441 PM CST MON MAR 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL POLK 37.73N 93.32W
03/29/2004 0.75 INCH POLK MO PUBLIC
0410 PM HAIL 3 N BOLIVAR 37.66N 93.42W
03/29/2004 0.75 INCH POLK MO LAW ENFORCEMENT
0430 PM HAIL ROGERSVILLE 37.12N 93.07W
03/29/2004 0.88 INCH WEBSTER MO FIRE DEPT/RESCUELocal storm report, Mar 29, 4:44 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 PM CST MON MAR 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WIND DMG BRANSON 36.65N 93.22W
03/29/2004 TANEY MO LAW ENFORCEMENT
TREES/POWERLINES BLOWN DOWN, ALSO IN OTHER LOCATIONS IN
THE COUNTYLocal storm report, Mar 29, 5:03 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
503 PM CST MON MAR 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL 1 NE WINDYVILLE 37.73N 92.92W
03/29/2004 1.00 INCH DALLAS MO PUBLICLocal storm report, Mar 29, 5:09 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
509 PM CST MON MAR 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WIND DMG ROGERSVILLE 37.12N 93.07W
03/29/2004 WEBSTER MO TRAINED SPOTTER
STRUCTURAL DAMAGE TO GREEN HOUSE IN TOWN.Local storm report, Mar 29, 5:15 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
515 PM CST MON MAR 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WIND DMG FORDLAND 37.17N 92.95W
03/29/2004 WEBSTER MO LAW ENFORCEMENT
TREE DOWN BLOCKING THE ROADWAY
0445 PM TSTM WIND DMG 2 SE ELKLAND 37.43N 93.00W
03/29/2004 WEBSTER MO LAW ENFORCEMENT
TREE DOWN BLOCKING THE ROADWAY
0449 PM TSTM WIND DMG MARSHFIELD 37.33N 92.92W
03/29/2004 WEBSTER MO LAW ENFORCEMENT
LARGE TREE DOWNLocal storm report, Mar 29, 5:20 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
520 PM CST MON MAR 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WIND DMG AVA 36.95N 92.65W
03/29/2004 DOUGLAS MO TRAINED SPOTTER
10-14 DIAMETER TREE DOWN IN THE CITY OF AVAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 2:06 PM CST | Severe Thunderstorm Warning | SGF | Vernon | 39 min |
| Mar 29, 2:14 PM CST | Severe Thunderstorm Warning | SGF | Jasper | 46 min |
| Mar 29, 2:29 PM CST | Severe Thunderstorm Warning | SGF | Newton | 46 min |
| Mar 29, 2:48 PM CST | Severe Thunderstorm Warning | SGF | Vernon | 42 min |
| Mar 29, 3:01 PM CST | Severe Thunderstorm Warning | SGF | Dade | 59 min |
| Mar 29, 3:10 PM CST | Severe Thunderstorm Warning | SGF | Barton | 50 min |
| Mar 29, 3:12 PM CST | Severe Thunderstorm Warning | SGF | Lawrence | 63 min |
| Mar 29, 3:30 PM CST | Severe Thunderstorm Warning | SGF | Barry | 45 min |
| Mar 29, 3:34 PM CST | Severe Thunderstorm Warning | SGF | Christian, Stone | 56 min |
| Mar 29, 3:39 PM CST | Severe Thunderstorm Warning | SGF | Greene | 66 min |
| Mar 29, 3:40 PM CST | Severe Thunderstorm Warning | SGF | Hickory, Polk | 50 min |
| Mar 29, 4:07 PM CST | Severe Thunderstorm Warning | SGF | Dallas | 38 min |
| Mar 29, 4:15 PM CST | Severe Thunderstorm Warning | SGF | Taney | 45 min |
| Mar 29, 4:18 PM CST | Severe Thunderstorm Warning | SGF | Webster | 57 min |
| Mar 29, 4:25 PM CST | Severe Thunderstorm Warning | SGF | Howell | 65 min |
| Mar 29, 4:27 PM CST | Severe Thunderstorm Warning | SGF | Ozark | 63 min |
| Mar 29, 4:43 PM CST | Severe Thunderstorm Warning | SGF | Laclede | 62 min |
| Mar 29, 4:59 PM CST | Severe Thunderstorm Warning | SGF | Wright | 61 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.